MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504310M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: na.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 550cc mentor tissue expander being used for a skin reconstruction ruptured intraoperatively.During a tissue expander replacement surgery, the surgeon found that the device was not inflating due to sudden shear.As a result, the device was replaced intraoperatively with a 550cc mentor tissue expander (catalog #: 3504310m, serial #: (b)(4)).No patient consequences or procedural delays were reported.At the time of this report, there is no evidence of a need for additional surgical intervention, but a supplemental report will be sent if additional information is received.
 
Additional Manufacturer Narrative
On 2-mar-2020, the investigation on the suspected medical device was completed.Investigation summary : during the visual inspection of the device, a tear was noted in the anterior view, measuring approximately 1.5 cm.Microscopic examination was performed and the cause of the rupture could not be identified.Possible causes of deflation of saline-filled expanders include, but are not limited to, the following events: mechanical damage prior to or during surgery, damage from surgical instruments, use of too small an incision for introduction of the device, damage to the expander during the injection/filling stage.Excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9548458
Report Number1645337-2020-00115
Device Sequence Number19448177
Product Code LCJ
UDI-Device Identifier00081317002468
UDI-Public00081317002468
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model Number3504310M
Device Catalogue Number3504310M
Device Lot Number7548334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1